MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis of the device revealed that the device failed to meet specifications; the device passed visual examination but failed functional testing due to an inability to produce an output voltage.Supplemental testing revealed that the f1 fuse was open.Heartware has opened an internal investigation to evaluate these types of issues.The most likely root cause of the reported event can be attributed to an open f1 fuse.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported that the patients controller ac adapter was not providing power to the controller.Per the site, the power cord connection to the junction box seems to be the issue.There was no physical damage or force that was used on the adapter.The controller ac adapter was replaced with controller ac adapter (b)(4).There was no reported consequence or impact to the patient.No further information was provided.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6899614
Report Number3007042319-2017-03419
Device Sequence Number873452
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2015
Device Catalogue Number1425US
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR